MAUDE Adverse Event Report: SYNTHES GMBH BATTERY RECIPROCATOR II FOR BPL II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH BATTERY RECIPROCATOR II FOR BPL II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.715
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during in-house engineering evaluation, it was observed that the battery reciprocator device had a liquid leak.This event did not occur during surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H10 additional narrative: this device was returned for service; however, it did not meet manufacturing specifications during pre-repair assessment.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once investigation has been completed, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary this device was returned for evaluation.A visual and functional assessment was performed on the returned device.The following steps failed: general condition during the service evaluation the following failures were identified: functional : leak - liquid visual : component damaged conclusion: ¿ failure reported is confirmed ¿ root cause: improper maintenance.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: correction: upon further review of this complaint, it was determined that the reported conditions of the device experiencing a liquid leak did not occur.Since there was no reportable malfunction against the device, this complaint is not reportable.Reporting for this event is therefore completed.

Brand Name
BATTERY RECIPROCATOR II FOR BPL II
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
9083863534
MDR Report Key23895588
Report Number8030965-2025-12965
Device Sequence Number19968259
Product Code GEY
UDI-Device Identifier10886982240149
UDI-Public(01)10886982240149(10)102640
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer02/03/2026
03/16/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date02/03/2026
03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown